Alert archive / Pennsylvania / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 28, 2016, 7:34 PM EDT for Northampton County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2016, 7:34 PM EDT (23:34 UTC)
- Expired
- May 28, 2016, 8:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Philadelphia/Mount Holly
County Northampton County, PA
The radar
The Philadelphia radar (KDIX), 131 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477 WWUS81 KPHI 282334 SPSPHI SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 734 PM EDT SAT MAY 28 2016 PAZ054-055-062-290000- CARBON-MONROE-NORTHAMPTON- 734 PM EDT SAT MAY 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL NORTHAMPTON...SOUTH CENTRAL MONROE AND EAST CENTRAL CARBON COUNTIES... AT 733 PM EDT...A STRONG THUNDERSTORM WAS OVER DANIELSVILLE...OR 12 MILES EAST OF LEHIGHTON. THE STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEERSVILLE...DANIELSVILLE...KUNKLETOWN...ROSSLAND...CHAPMAN...FIDDLETOWN AND TRACHSVILLE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4074 7556 4089 7557 4090 7534 4075 7536 TIME...MOT...LOC 2333Z 269DEG 3KT 4081 7548 $$ SFJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 28, 6:37 PM EDT, 57 minutes earlier.
Area forecast discussion, May 28, 6:37 PM EDT, 57 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 637 PM EDT SAT MAY 28 2016 .SYNOPSIS... A Bermuda high will maintain very warm weather with generally southwest winds over our area through Monday. Low pressure associated with Tropical Storm Bonnie should remain well to our south. However, moisture from this system will be drawn northward Sunday into Monday. High pressure will build in Tuesday through Thursday, then a frontal system is forecast to approach from the west late in the week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... High pressure anchored well off the Mid Atlantic coast will continue to dominate our weather through tonight. The combination of ample heating and enough moisture and instability has resulted in some convection across portions of northeastern Pennsylvania and northern New Jersey. This was initiated mostly by terrain, as earlier visible satellite imagery showed towering cumulus over the ridges. The flow is light and therefore the convection has been slow moving with some earlier backbuilding with pulsing updrafts. There is now a gradual downward trend in the intensity, and the remaining activity is expected to rain itself out eastward early this evening. Locally heavy rain has resulted from this slow moving convection. Otherwise, clear to partly cloudy through the night with the potential for local fog to develop. This may have the most opportunity where rainfall occurred across the far northern areas. Otherwise, it will be a warm night. The temperature and dew point grids were adjusted based on the latest obs, then the lamp/lav guidance was blended in. The pops have been adjusted based on radar trends. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... Sunday will start out dry, but moisture associated with Tropical Storm Bonnie will move northward during the day. Across the southern areas, showers could move in late morning to early afternoon, but most areas will hold off until later in the afternoon. The northern areas may remain dry through the balance of the day. Once the showers start, some locally heavy rain may occur given increasing PW values especially across the Delmarva. Given the idea of some more cloudiness, temperatures are forecast to be a bit cooler. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... It looks like the most significant weather will be occurring at the beginning of the long term period, i.e., Sunday night into Monday. At that time rather deep moisture, PWAT up to 2 inches, from Tropical Storm Bonnie is forecast to move across the area with widespread showers and T-storms. Although CAPE and UVV seem to be rather limited, believe some areas could see 1 to 2 inches, depending on how the convection sets up. Locally higher amounts are possible. Heaviest rain should occur overnight Sun night into Mon morning, then shift SE and gradually decrease through afternoon and evening of Memorial Day. The pattern changes some from Mon into Tue/Wed as the upper trof currently over the central US lifts NE and suppresses the East Coast upper ridge. This results in more westerly winds and drier air. However, some remnants of the tropical circulation are forecast to remain invof east NC through mid-week and could result in some showers well S of PHL. This is rather uncertain and is not strongly represented in the PoP/Wx grids. Surface high pressure is forecast to build SE out of Canada and across New England by Wed. This will result in onshore flow with slightly cooler (but near normal) daytime temps and somewhat higher RH. Another shortwave trof and associated frontal system is forecast to approach the area on Fri/Sat. The latest GFS and ECMWF are somewhat similar with this feature although the GFS is a bit more amplified. The forecast reflects increased chance for showers and diurnal T-storms for this time. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...Lingering showers and thunderstorms north/northeast of KABE dissipating this evening, otherwise VFR overall. However, some fog should develop at most terminals overnight resulting in MVFR visibilities. It is possible local IFR occurs, however confidence is not high. Southerly winds diminishing to 5 knots or less. Sunday...MVFR/IFR visibilities to start for some terminals due to fog, otherwise mainly VFR. Clouds increase from south to north as moisture from Tropical Storm Bonnie moves northward, with ceilings nearing MVFR toward evening for some areas. While some showers or thunderstorms should develop especially in the afternoon, these may be mainly west and south of KPHL. South to southwest winds up to 10 knots, although turning south-southeast at KACY, KILG and KMIV. OUTLOOK... Sunday Night and Monday...MVFR to IFR conditions are likely in low clouds, fog, and +SHRA. Sustained winds mostly under 10 kt. Tuesday through Thursday...Mainly VFR conditions. Sustained winds mostly under 10 kt, with some daytime gusts 10 to 15 kt. && .MARINE... No marine headlines are anticipated during the near and short term periods. OUTLOOK... Sub-SCA conditions are expected through early to mid-week. Some reduced VSBYs are possible in rain and fog Sun night through Mon night. && .HYDROLOGY... There is some potential for heavy rain and localized flooding from Sunday night through Monday. This is due to an influx of tropical moisture from Tropical Storm Bonnie. PWATs are forecast to be near 2 inches, well above normal for late May. Depending on how the heavier showers and t-storms set up, some locations could receive 2 inches or more of rainfall. This may result in localized flooding. The potential for heavy rain was added to the forecast. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...AMC/Gorse Near Term...Gorse Short Term...Gorse/Nierenberg Long Term...AMC Aviation...AMC/Gorse Marine...AMC/Nierenberg Hydrology...
Hazardous weather outlook, May 28, 4:37 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 437 PM EDT SAT MAY 28 2016 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-292045- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 437 PM EDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY RAIN IS POSSIBLE SUNDAY NIGHT INTO MONDAY WHICH MAY RESULT IN LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-292045- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 437 PM EDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY RAIN IS POSSIBLE SUNDAY NIGHT INTO MONDAY WHICH MAY RESULT IN LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-292045- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 437 PM EDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 28, 4:13 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 PM EDT SAT MAY 28 2016
PAZ055-282045-
MONROE-
413 PM EDT SAT MAY 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONROE COUNTY...
AT 412 PM EDT...A STRONG THUNDERSTORM WAS NEAR TOBYHANNA...OR NEAR
MOUNT POCONO...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT POCONO...TOBYHANNA...SKYTOP...CANADENSIS...ALPINE MOUNTAIN...
GOULDSBORO STATE PARK...MOUNTAINHOME...PARADISE VALLEY...POCONO PINES
AND CRESCO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4124 7513 4115 7515 4114 7509 4113 7506
4110 7505 4111 7545 4123 7546 4124 7546
4125 7513
TIME...MOT...LOC 2012Z 264DEG 18KT 4121 7536
SFJLocal storm report, May 28, 5:48 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
548 PM EDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL TOBYHANNA 41.18N 75.42W
05/28/2016 M0.25 INCH MONROE PA PUBLIC
PEA SIZE HAIL IN TOBYHANNA ALONG WITH TORRENTIAL RAIN.
TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER PHI1601052
GORSESpecial weather statement, May 28, 6:09 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
609 PM EDT SAT MAY 28 2016
NJZ007-PAZ062-282245-
WARREN-NORTHAMPTON-
609 PM EDT SAT MAY 28 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN...SOUTHWESTERN
MORRIS...NORTHEASTERN NORTHAMPTON AND SOUTHEASTERN MONROE COUNTIES...
AT 609 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROXBURG...OR 9 MILES
NORTH OF EASTON...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON...BANGOR...PEN ARGYL...WIND GAP...BELVIDERE...HARMONY...OXFORD...
HOPE...EAST BANGOR...DELAWARE WATER GAP...COLUMBIA...ROXBURG...BRASS
CASTLE...PLEASANT VALLEY...PHILLIPSBURG...ROSETO AND PORTLAND.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4079 7487 4079 7488 4070 7518 4086 7529
4102 7505
TIME...MOT...LOC 2209Z 239DEG 9KT 4082 7515
SFJSpecial weather statement, May 28, 7:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 734 PM EDT SAT MAY 28 2016 PAZ054-055-062-290000- CARBON-MONROE-NORTHAMPTON- 734 PM EDT SAT MAY 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL NORTHAMPTON...SOUTH CENTRAL MONROE AND EAST CENTRAL CARBON COUNTIES... AT 733 PM EDT...A STRONG THUNDERSTORM WAS OVER DANIELSVILLE...OR 12 MILES EAST OF LEHIGHTON. THE STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEERSVILLE...DANIELSVILLE...KUNKLETOWN...ROSSLAND...CHAPMAN...FIDDLETOWN AND TRACHSVILLE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4074 7556 4089 7557 4090 7534 4075 7536 TIME...MOT...LOC 2333Z 269DEG 3KT 4081 7548 SFJ
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 5:37 PM EDT | Areal Flood Advisory | PHI | Morris, Sussex | 4 hr |
| May 28, 6:09 PM EDT | Special Weather Statement | PHI | Warren | 36 min |
| May 28, 2:46 PM EDT | Areal Flood Advisory | PHI | Monroe | 3 hr |
| May 28, 4:13 PM EDT | Special Weather Statement | PHI | Monroe | 32 min |
| May 28, 5:29 PM EDT | Areal Flood Advisory | PHI | Monroe | 3 hr |
Nearby
Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.